Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 93, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 21, 2015, 7:55 PM CDT for Daviess County, Henderson County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 7:55 PM CDT (00:55 UTC)
- Expired
- Jun 21, 2015, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1999 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:32 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 21, 6:32 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT SUN JUN 21 2015 .UPDATE... ISSUED AT 623 PM CDT SUN JUN 21 2015 UPDATED THE AVIATION DISCUSSION FOR THE 00Z TAF ISSUANCE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 257 PM CDT SUN JUN 21 2015 WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE IN ADDITION TO AN OUTFLOW BOUNDARY OR TWO LYING ACROSS PORTIONS OF OUR AREA...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE ACROSS THE AREA... ESPECIALLY THE NORTHEAST HALF OF OUR CWA. WITH DECENT MID LEVEL FLOW AND PLENTY OF INSTABILITY THE STORM PREDICTION CENTER HAS OUTLOOKED A SLIGHT RISK FOR SEVERE STORMS GENERALLY NORTH OF A LINE FROM GREENVILLE MISSOURI TO PADUCAH TO HOPKINSVILLE KY. OVER SOUTHWEST ILLINOIS AND A SMALL PORTION OF SOUTHEAST MISSOURI THERE IS AN ENHANCED RISK FOR SEVERE WEATHER. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. AT THIS TIME IT LOOKS LIKE THE LACK OF DEEP MOISTURE AND WEAK RIDGING ALOFT WILL KEEP OUR REGION DRY ON MONDAY. SHOWER AND THUNDERSTORM CHANCES RETURN MONDAY NIGHT OVER OUR FAR NORTHERN SECTIONS AND SLOWLY MIGRATE SOUTHWARD THROUGH TUESDAY NIGHT WITH THE APPROACH OF A FRONTAL BOUNDARY OUT OF THE PLAINS. THERE IS A SMALL CHANCE THAT SOME OF THE STORMS COULD REACH SEVERE LIMITS ON TUESDAY. THE COMBINATION OF TEMPERATURES IN THE LOWER TO MID 90S AND DEWPOINTS IN THE LOWER TO MID 70S WILL PRODUCE HEAT INDICES IN THE 100-105 RANGE EACH AFTERNOON THROUGH THURSDAY SO MAY GO WITH A HEAT ADVISORY DUE TO THE DURATION OF THE HEAT WAVE. WILL COORDINATE WITH SURROUNDING OFFICES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 257 PM CDT SUN JUN 21 2015 THE LONG TERM PERIOD WILL START OFF WITH AN UPPER-LEVEL RIDGE EXTENDING FROM THE SOUTHERN PLAINS...ACROSS THE TENNESSEE VALLEY...TO THE SOUTHEASTERN STATES. THIS RIDGE WILL BE RESPONSIBLE FOR HOT AND HUMID WEATHER. 850 MB TEMPS ARE FORECAST IN THE 19-22 DEG C RANGE...WHICH MEANS HIGHS WELL INTO THE 90S AND AFTERNOON HEAT INDICES IN THE TRIPLE DIGITS AGAIN WEDNESDAY AFTERNOON. A WEAK SURFACE BOUNDARY IN OUR AREA IS FORECAST TO MOVE NORTHEAST DURING THE DAY ON WEDNESDAY. BEST CHANCES FOR STORMS WILL BE EAST OF THE MISSISSIPPI RIVER...WHICH MAY PROVIDE TEMPORARY RELIEF FROM THE HEAT. THE UPPER LEVEL RIDGE WILL START TO ERODE/BREAK DOWN FROM THE NORTH ON THURSDAY AND OUR AREA WILL END UP IN A NORTHWEST FLOW PATTERN. IT LOOKS LIKE THURSDAY AND FRIDAY WILL STILL BE FAIRLY WARM AS 850 MB TEMPS NOT VARYING TOO MUCH FROM WEDNESDAY...ALTHOUGH IT MAY BE A BIT COOLER. VARIOUS PERTABATIONS IN THE FLOW ALOFT COULD TRIGGER CONVECTION THURSDAY INTO FRIDAY. BY FRIDAY NIGHT INTO SATURDAY...A SURFACE FRONT WILL MOVE THROUGH THE REGION BRINGING THE MOST WIDESPREAD SHOWER AND THUNDERSTORM CHANCES. BEHIND THE FRONT...A DEEP TROUGH WILL ROTATE THROUGH AND BRING MUCH COOLER WEATHER TO THE AREA. && .AVIATION... ISSUED AT 623 PM CDT SUN JUN 21 2015 POSSIBLE MVFR FOG AT KCGI/KEVV/KOWB BETWEEN 08-12Z...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE REST OF THE PERIOD. VCTS POSSIBLE AT KOWB THROUGH 05Z WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE. SOUTH TO SOUTHWEST WINDS AOB 10 KNOTS THROUGH THE FIRST HALF OF THE PERIOD WILL INCREASE TO AROUND 10-12 KNOTS WITH GUSTS UP TO 18 KNOTS AFTER 15Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVAITION...JP LONG TERM/FIRE WX...CW
Hazardous weather outlook, Jun 21, 3:29 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 329 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 329 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EARLY EVENING MAINLY OVER THE NORTHEAST HALF OF THE REGION. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE GENERALLY NORTH OF A LINE FROM PERRYVILLE MISSOURI TO PADUCAH TO GREENVILLE KENTUCKY WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. SOME ACTIVITY MAY CONTINUE INTO THE OVERNIGHT HOURS. HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON WILL CONTINUE THROUGH 7 TO 8 PM. SEE SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXCEPT FOR MONDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE REGION THROUGH THE PERIOD. A FEW SEVERE STORMS CANNOT BE RULED OUT ON TUESDAY. HEAT INDICES FROM 100 TO 105 ARE EXPECTED EACH AFTERNOON DURING THE FIRST HALF OF THE WEEK. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY OVER PARTS OF SOUTHWEST INDIANA AND SOUTHERN ILLINOIS... OTHERWISE IT IS NOT ANTICIPATED. JP
In the hours before
Special weather statement, Jun 21, 4:30 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 430 PM CDT SUN JUN 21 2015 ILZ075-080-081-212215- PERRY IL-FRANKLIN IL-JEFFERSON IL- 430 PM CDT SUN JUN 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...FRANKLIN AND EASTERN PERRY COUNTIES UNTIL 515 PM CDT... AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM MIDWAY BETWEEN TAMAROA AND DU QUOIN...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. OTHER STRONG STORMS WERE DEVELOPING ACROSS FRANKLIN COUNTY. THE STRONGEST STORM WAS JUST WEST OF BENTON. LOCATIONS IMPACTED INCLUDE... BENTON...REND LAKE AREA...SESSER...VALIER... WEST CITY...AND INA. LAT...LON 3797 8929 3816 8927 3817 8874 3790 8878 TIME...MOT...LOC 2127Z 275DEG 19KT 3807 8919 YORK
Local storm report, Jun 21, 5:44 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM BLIZZARD BENTON 38.01N 88.92W
06/21/2015 FRANKLIN IL BROADCAST MEDIA
MINOR STREET FLOODING REPORTED.
&&
SMITTYLocal storm report, Jun 21, 5:45 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
545 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLOOD BENTON 38.01N 88.92W
06/21/2015 FRANKLIN IL BROADCAST MEDIA
MINOR STREET FLOODING REPORTED.
&&
SMITTYLocal storm report, Jun 21, 5:47 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG BENTON 38.01N 88.92W
06/21/2015 FRANKLIN IL AMATEUR RADIO
LARGE TREE DOWN WITH ISOLATED POWER OUTAGES REPORTED.
&&
SMITTYLocal storm report, Jun 21, 6:14 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG HARRISBURG 37.74N 88.55W
06/21/2015 SALINE IL LAW ENFORCEMENT
SMALL TREE LIMBS DOWN THROUGHOUT THE COMMUNITY WITH PEA
SIZE HAIL REPORTED NEAR THE MIDDLE SCHOOL.
&&
SMITTYSpecial weather statement, Jun 21, 7:27 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CDT SUN JUN 21 2015
ILZ075-076-220115-
WAYNE IL-JEFFERSON IL-
727 PM CDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND WESTERN WAYNE
COUNTIES UNTIL 815 PM CDT...
AT 726 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IRVINGTON TO NEAR
WOODLAWN...AND MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...WAYNE CITY...WOODLAWN...BLUFORD...DIX...WALTONVILLE...
BONNIE...BELLE RIVE AND KEENES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL ILLINOIS.
LAT...LON 3826 8858 3826 8870 3823 8871 3816 8911
3829 8915 3847 8915 3847 8870 3861 8870
3861 8868
TIME...MOT...LOC 0026Z 246DEG 19KT 3842 8910 3826 8906The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:37 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 113 min |
| Jun 21, 8:28 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 47 min |
| Jun 21, 9:02 PM CDT | Areal Flood Advisory | PAH | McLean, Muhlenberg | 3 hr |
| Jun 21, 9:11 PM CDT | Flash Flood Warning | PAH | Daviess | 2 hr |
| Jun 21, 7:27 PM CDT | Special Weather Statement | PAH | Jefferson | 48 min |
| Jun 22, 12:44 AM CDT | Flash Flood Warning | PAH | Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.